MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 166820
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Codes Pain (1994); Depression (2361); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that in (b)(6) 2021 patient had a prostate operation which required an overnight foley catheter.When the nurse attempted to remove the catheter, the nurse could not, a second nurse was called who could not either, then a doctor who couldn¿t.The various attempts to remove were extremely painful.They finally with great effort and pain for patient pulled it out but it split the top of patient's penis.They said it looked like the coating on the outside of catheter had detached and wrinkled up.Not just for pain at time but patient life fell apart post operation, the delay in recovery caused patient to fall into deep depression, and post operation, patient still have a dull pain in which the patient thought maybe related to damage caused by removal.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Units visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Correction: d.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that in november 2021 patient had a prostate operation which required an overnight foley catheter.When the nurse attempted to remove the catheter, the nurse could not, a second nurse was called who could not either, then a doctor who couldn¿t.The various attempts to remove were extremely painful.They finally with great effort and pain for patient pulled it out but it split the top of patient's penis.They said it looked like the coating on the outside of catheter had detached and wrinkled up.Not just for pain at time but patient life fell apart post operation, the delay in recovery caused patient to fall into deep depression, and post operation, patient still have a dull pain in which the patient thought maybe related to damage caused by removal.No medical intervention was reported.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20504918
Report Number1018233-2024-06661
Device Sequence Number8209866
Product Code GBM
UDI-Device Identifier00801741029820
UDI-Public(01)00801741029820(11)190724(17)240328(10)MYDS5427
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number166820
Device Lot NumberMYDS5427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale